A multidimensional nonlinear sixth-order quantum diffusion equation
Annales de l'I.H.P. Analyse non linéaire, Volume 30 (2013) no. 2, p. 337-365
This paper is concerned with the analysis of a sixth-order nonlinear parabolic equation whose solutions describe the evolution of the particle density in a quantum fluid. We prove the global-in-time existence of weak nonnegative solutions in two and three space dimensions under periodic boundary conditions. Moreover, we show that these solutions are smooth and classical whenever the particle density is strictly positive, and we prove the long-time convergence to the spatial homogeneous equilibrium at a universal exponential rate. Our analysis strongly uses the Lyapunov property of the entropy functional.
DOI : https://doi.org/10.1016/j.anihpc.2012.08.003
Classification:  35B45,  35G25,  35K55
Keywords: Higher-order diffusion equations, Quantum diffusion model, Entropy-dissipation estimate, Gradient flow
@article{AIHPC_2013__30_2_337_0,
     author = {Bukal, Mario and J\"ungel, Ansgar and Matthes, Daniel},
     title = {A multidimensional nonlinear sixth-order quantum diffusion equation},
     journal = {Annales de l'I.H.P. Analyse non lin\'eaire},
     publisher = {Elsevier},
     volume = {30},
     number = {2},
     year = {2013},
     pages = {337-365},
     doi = {10.1016/j.anihpc.2012.08.003},
     zbl = {1288.35283},
     mrnumber = {3035980},
     language = {en},
     url = {http://www.numdam.org/item/AIHPC_2013__30_2_337_0}
}
Bukal, Mario; Jüngel, Ansgar; Matthes, Daniel. A multidimensional nonlinear sixth-order quantum diffusion equation. Annales de l'I.H.P. Analyse non linéaire, Volume 30 (2013) no. 2, pp. 337-365. doi : 10.1016/j.anihpc.2012.08.003. http://www.numdam.org/item/AIHPC_2013__30_2_337_0/

[1] J. Becker, G. Grün, The thin-film equation: Recent advances and some new perspectives, J. Phys.: Condens. Matter 17 (2005), 291-307

[2] P. Bleher, J. Lebowitz, E. Speer, Existence and positivity of solutions of a fourth-order nonlinear PDE describing interface fluctuations, Comm. Pure Appl. Math. 47 (1994), 923-942 | MR 1283877 | Zbl 0806.35059

[3] M. Bukal, A. Jüngel, D. Matthes, Entropies for radially symmetric higher-order nonlinear diffusion equations, Commun. Math. Sci. 9 (2011), 353-382 | MR 2815676 | Zbl 1221.35077

[4] L. Chen, M. Dreher, Quantum semiconductor models, M. Demuth, B.-W. Schulze, I. Witt (ed.), Partial Differential Equations and Spectral Theory, Oper. Theory Adv. Appl. vol. 211 (2011), 1-72

[5] P. Degond, F. Méhats, C. Ringhofer, Quantum energy-transport and drift-diffusion models, J. Stat. Phys. 118 (2005), 625-665 | MR 2123650 | Zbl 1126.82314

[6] B. Derrida, J. Lebowitz, E. Speer, H. Spohn, Fluctuations of a stationary nonequilibrium interface, Phys. Rev. Lett. 67 (1991), 165-168 | MR 1113639 | Zbl 0990.82520

[7] J. Evans, V. Galaktionov, J.R. King, Unstable sixth-order thin film equation: I. Blow-up similarity solutions, Nonlinearity 20 (2007), 1799-1841 | MR 2343680 | Zbl 1173.35562

[8] J.C. Flitton, J.R. King, Moving-boundary and fixed-domain problems for a sixth-order thin-film equation, European J. Appl. Math. 15 (2004), 713-754 | MR 2144684 | Zbl 1105.76010

[9] U. Gianazza, G. Savaré, G. Toscani, The Wasserstein gradient flow of the Fisher information and the quantum drift-diffusion equation, Arch. Ration. Mech. Anal. 194 (2009), 133-220 | MR 2533926 | Zbl 1223.35264

[10] D. Henry, Geometric Theory of Semilinear Parabolic Equations, Lecture Notes in Math. vol. 840, Springer (1981) | MR 610244 | Zbl 0456.35001

[11] R. Jordan, D. Kinderlehrer, F. Otto, The variational formulation of the Fokker–Planck equation, SIAM J. Math. Anal. 29 (1998), 1-17 | MR 1617171 | Zbl 0915.35120

[12] A. Jüngel, D. Matthes, An algorithmic construction of entropies in higher-order nonlinear PDEs, Nonlinearity 19 (2006), 633-659 | MR 2209292 | Zbl 1091.35031

[13] A. Jüngel, D. Matthes, The Derrida–Lebowitz–Speer–Spohn equation: Existence, nonuniqueness, and decay rates of the solutions, SIAM J. Math. Anal. 39 (2008), 1996-2015 | MR 2390322 | Zbl 1160.35428

[14] A. Jüngel, J.-P. Milišić, A sixth-order nonlinear parabolic equation for quantum systems, SIAM J. Math. Anal. 41 (2009), 1472-1490 | MR 2556571 | Zbl 1197.35151

[15] J.R. King, The isolation oxidation of silicon: The reaction-controlled case, SIAM J. Appl. Math. 49 (1989), 1064-1080 | MR 1005497 | Zbl 0672.76095

[16] M.D. Korzec, P.L. Evans, A. Münch, B. Wagner, Stationary solutions of driven fourth- and sixth-order Cahn–Hilliard-type equations, SIAM J. Appl. Math. 69 (2008), 348-374 | MR 2452863 | Zbl 1171.34037

[17] P.-L. Lions, C. Villani, Régularité optimale de racines carrées, C. R. Acad. Sci. Paris Sér. I Math. 321 (1995), 1537-1541 | MR 1367803

[18] D. Matthes, R. Mccann, G. Savaré, A family of nonlinear fourth order equations of gradient flow type, Comm. Partial Differential Equations 34 (2009), 1352-1397 | MR 2581977 | Zbl 1187.35131

[19] A. Pazy, Semigroups of Linear Operators and Applications to Partial Differential Equations, Springer, New York (1983) | MR 710486 | Zbl 0516.47023

[20] A. Potter, An elementary version of the Leray–Schauder theorem, J. Lond. Math. Soc. 5 (1972), 414-416 | MR 312342 | Zbl 0242.47037

[21] J. Simon, Compact sets in the space L p (0,T;B), Ann. Mat. Pura Appl. 146 (1987), 65-96 | MR 916688 | Zbl 0629.46031

[22] C. Villani, Mass transportation, transportation inequalities and dissipative equations, M.C. Carvalho, J. Rodrigues (ed.), Recent Advances in the Theory and Applications of Mass Transport, Contemp. Math. vol. 353, Amer. Math. Soc., Providence (2004), 95-109

[23] E. Zeidler, Nonlinear Functional Analysis and Its Applications, vol. IIB, Springer, New York (1990) | MR 1033497